Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 29, 2019, 12:13 PM EDT for Troup County, Georgia. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2019, 12:13 PM EDT (16:13 UTC)
- Expired
- Jun 29, 2019, 12:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Troup County, GA
The radar
The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:23 PM EDT | TSTM WND DMG | 3 Sw Big Springs, GA | SEVERAL LINES DOWN NEAR THE INTERSECTION OF ROSEMONT RD AND ROSEMONT SCHOOL RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 4.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 886 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910
WWUS82 KFFC 291613
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Sat Jun 29 2019
GAZ066-067-291645-
Troup GA-Meriwether GA-
1213 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 1245 PM EDT...
At 1212 PM EDT...a strong thunderstorm was over Big Springs, or 7
miles southeast of LaGrange...moving north at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Saint Marks, Stovall, Mountville, Big Springs, Louise,
Baughs Crossroads, Odessadale, Smiths Crossroad, Hillcrest and Jones
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8504 3315 8475 3288 8485 3287 8485
3287 8507
TIME...MOT...LOC 1612Z 194DEG 5KT 3297 8493
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 29, 7:42 AM EDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 29, 7:42 AM EDT, 4 hours 31 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 742 AM EDT Sat Jun 29 2019 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 402 AM EDT Sat Jun 29 2019/ SHORT TERM /Today through Sunday/... A typical weak-flow summertime type of pattern is in place over the southeastern CONUS to begin the short term period. Temperatures are expected to be near or just above climatological normals areawide, with highs in the upper 80s to mid 90s and low temperatures in the upper 60s and low 70s. Persistent southeasterly flow today will allow for moisture to continue increasing across the forecast area throughout the day today. PWATs will increase to the 1.8 to 2 inch range by late in the afternoon and remain entrenched across the area on Sunday, with the highest of these PWAT values in central Georgia. In the absence of any organized forcing mechanism, convection will once again be diurnally driven today and Sunday, with the highest chances (high-end chance PoPs to low-end likely PoPs) focused across central Georgia where the deepest moisture is expected to located. with weak flow in place along with only modest mid-level lapse rates and instability values, the chance of widespread severe weather is once again expected to be low both today and Sunday. However, some isolated strong storms could be possible each afternoon. King LONG TERM /Sunday Night through Friday/... Upper ridging will dominate the first part of the work week and as the main moisture axis sags farther south, expecting only slight chance pops for isolated showers and storms on the outskirts of the CWA for Monday and Tuesday. The ridge looks to dampen/retrograde westward Wednesday through Friday, which will allow greater moisture return and some exposure to possible enhanced forcing with any impulses tracking along still fairly weak longwave energy from the west. Have general chance pops for scattered convection daily through the second half of the week. Unfortunately, it looks like we cannot guarantee a dry Independence day with 30-40 percent chance of showers and storms. Temps will be above climo norms thru period with most areas in the mid to upper 90s, and with some increased humidity the resultant heat indices could be flirting with Heat Advisory criteria in portions of the area (especially central Georgia) for Tuesday through Friday. Please monitor future updates if this is warranted. Baker && .AVIATION... 12Z Update... Mainly VFR conditions are anticipated through the TAF period, with the exception of some MVFR conditions in central Georgia due to thunderstorm activity and possible MVFR vsby restriction at CSG/MCN tomorrow morning. Scattered showers and thunderstorms are most likely this afternoon after 18Z. With the highest coverage of thunderstorms expected across central Georgia, have introduced a TEMPO for TSRA at CSG/MCN for 19/23Z, and will carry VCSH at the metro TAF sites and AHN for now. A scattered cu field at 030-035 is expected to start developing around 15Z, which will become broken and lift to around 040-050 by 18Z and remain through the afternoon. Light E to SE winds to start the period will increase slightly to 5-7 kts this afternoon, then gradually shift to SW by about 03Z tonight. //ATL Confidence...12Z Update... Medium confidence on timing/location of convection and fog development. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 91 70 93 71 / 20 20 20 5 Atlanta 89 71 90 72 / 30 20 30 10 Blairsville 85 64 86 64 / 20 20 30 10 Cartersville 91 69 91 70 / 30 20 30 10 Columbus 90 72 92 74 / 60 40 40 20 Gainesville 89 70 90 71 / 20 10 20 10 Macon 91 71 92 72 / 40 40 40 20 Rome 91 69 92 70 / 30 20 30 10 Peachtree City 89 70 91 71 / 30 30 40 20 Vidalia 92 72 92 74 / 40 30 40 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Baker AVIATION...King
Hazardous weather outlook, Jun 29, 5:00 AM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 500 AM EDT Sat Jun 29 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-300900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 500 AM EDT Sat Jun 29 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are possible today across portions of the area, with the greatest chance across central Georgia. Isolated strong storms are possible with gusty winds, occasional lightning and heavy rain. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms are possible across the area Sunday and Wednesday through Friday. Some strong storms are possible and isolated severe cannot be ruled out. While chances decrease for Monday and Tuesday, some isolated development is still possible. Heat indices could approach advisory level (near 105 degrees) across portions of the area, particularly central Georgia, Tuesday through Friday. Please monitor forecast updates if issuances are warranted. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 29, 11:55 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1155 AM EDT Sat Jun 29 2019
GAZ083-096-291630-
Bleckley GA-Twiggs GA-
1155 AM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLECKLEY AND TWIGGS
COUNTIES UNTIL 1230 PM EDT...
At 1155 AM EDT...a strong thunderstorm was near District Path, or 7
miles south of Jeffersonville...moving north at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Jeffersonville, Danville, Marion, District Path, Cary and Bullard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3268 8354 3275 8333 3253 8320 3247 8338
TIME...MOT...LOC 1555Z 158DEG 9KT 3257 8332Special weather statement, Jun 29, 12:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1213 PM EDT Sat Jun 29 2019
GAZ066-067-291645-
Troup GA-Meriwether GA-
1213 PM EDT Sat Jun 29 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN TROUP AND
NORTHWESTERN MERIWETHER COUNTIES UNTIL 1245 PM EDT...
At 1212 PM EDT...a strong thunderstorm was over Big Springs, or 7
miles southeast of LaGrange...moving north at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
LaGrange, Saint Marks, Stovall, Mountville, Big Springs, Louise,
Baughs Crossroads, Odessadale, Smiths Crossroad, Hillcrest and Jones
Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8504 3315 8475 3288 8485 3287 8485
3287 8507
TIME...MOT...LOC 1612Z 194DEG 5KT 3297 8493
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:55 AM EDT | Special Weather Statement | FFC | Twiggs | 35 min |
| Jun 29, 12:21 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 39 min |
| Jun 29, 12:41 PM EDT | Special Weather Statement | FFC | Meriwether | 34 min |
| Jun 29, 12:48 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 42 min |
| Jun 29, 1:24 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Troup | 36 min |
| Jun 29, 1:42 PM EDT | Special Weather Statement | FFC | Peach | 33 min |
| Jun 29, 1:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 22 min |
| Jun 29, 1:52 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Pike, Upson | 29 min |
| Jun 29, 2:02 PM EDT | Special Weather Statement | FFC | Haralson | 28 min |
| Jun 29, 2:36 PM EDT | Special Weather Statement | FFC | Polk | 24 min |
| Jun 29, 2:41 PM EDT | Special Weather Statement | FFC | Upson | 34 min |
| Jun 29, 2:44 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor, Upson | 46 min |
| Jun 29, 2:46 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| Jun 29, 3:08 PM EDT | Special Weather Statement | FFC | Houston | 37 min |
| Jun 29, 3:19 PM EDT | Special Weather Statement | FFC | Upson | 26 min |
| Jun 29, 3:33 PM EDT | Special Weather Statement | FFC | Haralson | 27 min |
| Jun 29, 3:48 PM EDT | Special Weather Statement | FFC | Crisp | 27 min |
| Jun 29, 4:12 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski, Wilcox | 48 min |
| Jun 29, 4:19 PM EDT | Special Weather Statement | FFC | Crisp | 26 min |
| Jun 29, 4:27 PM EDT | Special Weather Statement | FFC | Pulaski | 33 min |
| Jun 29, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Pulaski | 44 min |
| Jun 29, 4:44 PM EDT | Special Weather Statement | FFC | Bartow | 31 min |
| Jun 29, 4:46 PM EDT | Special Weather Statement | FFC | Crisp | 29 min |
| Jun 29, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Pulaski | 25 min |
| Jun 29, 5:29 PM EDT | Special Weather Statement | FFC | Jones, Twiggs | 31 min |
| Jun 29, 5:44 PM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Jun 29, 7:04 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.